Call Today to Schedule an Appointment: 212-319-5282
Drug allergy is prevalent. You might be surprised to see how your body reacts to drugs and how badly it is affecting your functioning but the fact is, many people face the same consequences. You might not face the symptoms the first time you use penicillin. However, allergies occur when your body feels an external source is invading it. Similarly, when you take penicillin the first time, your body will treat it as an invader and produce antibodies against it. As soon as you take the drug the second time, you will show symptoms of an allergic reaction immediately.
Penicillin can have different effects at different times. The chemical composition of the drug may not be suitable to patient’s body as the immune system may think of it as a threat rather than help. The effects may not repeat themselves, and similarly, different drugs can cause different reactions in the body. These include:
Skin rashes are perhaps the most common and visible allergic reaction there is. Penicillin can cause inflammation in some parts of the body because of which the skin can turn red and feel itchy.
A clear sign of an allergic reaction is consistently vomiting whenever you eat, which can be harmful as the body needs the energy to assess the situation accurately. The allergic reaction can only get worse unless you are taken to a doctor immediately.
Feeling light headed minutes after you take medicine means you are dealing with an allergic reaction or the medicine is working. Dizziness can lead to your body suddenly feeling weak, and your head spinning can lead to vomiting as well.
Swelling is another common allergic reaction to penicillin. Usually, the face swells up and can be painful for the person it affects. If you feel like you are losing vision because your eye lids are swelling up, get a checkup. Swelling up can also seem scary at times so you might want to call a family member or friend who can assist you if things go sideways.
This symptom can affect your breathing, temporarily giving you a choking feeling. There is always the risk of your body going into shock because of this reaction as that can cause some of your organs to shut down as well.
Penicillin allergies can prove to be fatal if not treated at the right time. It is sometimes appalling to see how the very things created to save our lives can have adverse effects. Even antibiotics can stimulate an allergic reaction that can cause massive damage to our internal organs. These antibiotics contain Septra and Bactrim that are high-risk allergens. That is the reason you should accurately tell your doctor about your allergies before you go for treatment